Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I've been taking antihistamines for about a month for allergies that cropped up as a result of being in a different environment. My face has largely cleared up-- I still have a somewhat rough skin texture, but not much visible inflammatory acne. Coincidence--I'm just finally outgrowing it at age 20? Or are the antihistamines preventing inflammatory acne?

Please note that I am not advocating the use of antihistamines for the treatment of acne. I am just wondering if anybody else has noticed a similar effect.

Share this post


Link to post
Share on other sites

Oops, I posted this in the wrong forum. I didn't intend to post it in the "over-the-counter acne medications" forum, lest anybody think I meant for antihistamines to be used for treatment of acne. If a mod could move it to a more appropriate forum (e.g. the general acne forum) I'd appreciate it.

Share this post


Link to post
Share on other sites
Oops, I posted this in the wrong forum.  I didn't intend to post it in the "over-the-counter acne medications" forum, lest anybody think I meant for antihistamines to be used for treatment of acne.  If a mod could move it to a more appropriate forum (e.g. the general acne forum) I'd appreciate it.

Share this post


Link to post
Share on other sites

This isn't exactly on topic, but it's related.

In addition to acne I have a problem sometimes with a reddish rash on my upper arms/shoulders/upper chest/upper back/neck that is splotchy and sometimes affects my face as well. I've noticed it focuses around current acne I have and has a tendency to form new blemishes even after it fades again. It's usually caused by heat or focusing on something intensely without any accompanying physical activity. I thought it was really weird, but I've discovered online it's uncommon but not that unusual. There aren't really any organized sites or even a specific name for it that I've been able to find but some of the message boards I've read have mentioned that anti-histamines are succesful in preventing it in some people.

I've never taken anti-histamines or any sort of allergy drugs but I do have some allergies (or at least I used to, in a city it's hard to tell), I just kind of ignore them.

j

Share this post


Link to post
Share on other sites

yah prob because it is an anti inflamatory......i wonder if it has any effect on the sebaceous glands.

Share this post


Link to post
Share on other sites

dumbmrblah,

I don't get rashes that leave behind blemishes so I can't offer any advice there. But when I get really stressed or tired, my face turns reddish and radiates heat. Ugh. Some of us just have what can only be described as "bad skin" in general.

Share this post


Link to post
Share on other sites

well, just thought i would post here and share some of my experiences.

about 2 months ago I purchased a 30 day supply of claratin, was using it, was noticing my face was getting really really clear ( i was taking it for allergies).

when i ran out i got lazy and didnt buy anymore, a week went by and acne was starting to form on my forehead and near my mouth and nose.

i finally went out and bought another supply of 24hr anti-histamine (this time i went with Aerius which is like claritin) and used it for the 20 day supply and it cleared me up.

then i got lazy again and didnt buy anymore.. well the acne is back after a week

so I went and bought another supply of it and hopefully ill clear up!.

everyday during this time i was using antibacterial soap and BP gel twice a day.

(even when i was being lazy about buying the allergy stuff).

it runs about 75 cents /day so it really isnt cheap.. but if it keeps my allergies under control while providing the benefit of keeping my skin clear.. im all for it.

Share this post


Link to post
Share on other sites

Certain types of allergies can appear to look like acne. people who have severe allegies, and sometimes contact dermatitis can have this issue.

All you did was drop the hystamine levels in your blood, you cleared away some bumps. However, those that don't have allergies wont see any affect from taking an allergy med.

-A

Share this post


Link to post
Share on other sites
Guest FearlessBunnyLove
If it works, that's great. I can tell you that Zyrtec doesn't help me with the skin.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×